TERAZOL 7 Vaginal Cream 0.4% (terconazole); TERAZOL 3 Dual-Pak - Vaginal Cream 0.8%/Vaginal Ovules 80 mg (terconazole) - Risk of Anaphylaxis and Toxic Epidermal Necrolysis - For Health Professionals
- Starting date:
- June 9, 2014
- Posting date:
- June 9, 2014
- Type of communication:
- Dear Healthcare Professional Letter
- Source of recall:
- Health Canada
- Important Safety Information
- Healthcare Professionals
- Identification number:
This is duplicated text of a letter from Janssen Inc. Contact the company for a copy of any references, attachments or enclosures.
Health Canada Endorsed Important Safety Information on TERAZOL 7 (terconazole) Vaginal Cream and TERAZOL 3 Dual-Pak (terconazole) Vaginal Cream/Vaginal Ovules
June 9, 2014
Dear Healthcare Professional:
Subject: New safety information regarding the risk of anaphylaxis and Toxic Epidermal Necrolysis (TEN) associated with TERAZOL® 7 Vaginal Cream 0.4% (terconazole); TERAZOL® 3 Dual-Pak®- Vaginal Cream 0.8%/Vaginal Ovules 80 mg (terconazole)
Janssen Inc., in consultation with Health Canada, would like to provide you with important new safety information regarding the risk of anaphylaxis and Toxic Epidermal Necrolysis associated with the use of TERAZOL®. A Public Communication (PC) to inform patients of this new safety information has also been posted on Janssen Inc. and Health Canada websites.
TERAZOL® 7 Vaginal Cream and TERAZOL® 3 Dual-Pak® Vaginal Cream/Vaginal Ovules are authorized for the local treatment of vulvovaginal candidiasis (moniliasis). The diagnosis of monilial infection should be confirmed by microscopic examination of a KOH smear and/or by culture.
- Very rare cases of serious or even life-threatening adverse reactions of anaphylaxis or Toxic Epidermal Necrolysis (TEN) have been reported during treatment with TERAZOL®.
- The Canadian Product Monograph for TERAZOL® has been updated to include this new safety information.
- Patients should be counseled about the risks of anaphylaxis and TEN with TERAZOL® and instructed to discontinue use of the product if signs or symptoms of serious allergic reactions occur.
The WARNING section of the Product Monograph for TERAZOL® has been updated to include this new safety information. The text of the WARNING reads as follows:
Anaphylaxis and Toxic Epidermal Necrolysis have been reported during terconazole therapy. TERAZOL® therapy should be discontinued if anaphylaxis or Toxic Epidermal Necrolysis develops (see ADVERSE REACTIONS).
In addition, the Post-Market Adverse Drug Reactions and the Consumer Information Sections of the Product Monograph have been modified to include anaphylaxis and TEN.
Please refer to the TERAZOL® Product Monograph for full prescribing information.
Managing marketed health product-related adverse reactions depends on health care professionals and consumers reporting them. Reporting rates determined on the basis of spontaneously reported post-marketing adverse reactions are generally presumed to underestimate the risks associated with health product treatments. Any case of anaphylaxis, TEN, or other serious or unexpected adverse reactions in patients receiving TERAZOL® 7 or TERAZOL® 3 Dual-Pak® should be reported to Janssen Inc. or Health Canada.
Drug Safety Department
19 Green Belt Drive
Or call toll free at 1-866-825-7122
Or email to firstname.lastname@example.org
Or fax to 1-866-767-5865
To correct your mailing address or fax number, contact Janssen Inc.
You can report any suspected adverse reactions associated with the use of health products to Health Canada by:
- Calling toll-free at 1-866-234-2345; or
- Visiting MedEffect Canada's Web page on Adverse Reaction Reporting for information on how to report online, by mail or by fax.
For other health product inquiries related to this communication, please contact Health Canada at:
Marketed Health Products Directorate
Should you have any questions or require additional information, please contact Janssen Inc. Medical Information Department at 1-800-567-3331 or 1-800-387-8781 from 8:30 a.m. to 4:30 p.m. Monday to Friday Eastern Standard Time (EST).
original signed by
Cathy Lau, Ph.D.
Regulatory Affairs and Quality Management
All trademarks used under license.
For more informationThrough surveillance, the manufacturer identified a risk associated with the product and has submitted to Health Canada an update to its product label to reflect the findings. The label changes have been reviewed and approved by Health Canada. A comprehensive internal signal assessment was not required for this issue, and therefore a Summary Safety Review is not available.
- Date modified: